Alert archive / Tennessee / Winter Storm Warnings in 2022

Winter Storm Warning 1, NWS Nashville, TN

January 3, 20229 counties in Tennessee

NWS Nashville, TN issued this winter storm warning at Jan 3, 2022, 2:06 AM CST for 9 counties in Tennessee. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 3, 2022, 2:06 AM CST (08:06 UTC)
Expired
Jan 3, 2022, 7:00 AM CST
In force
5 hr
Issued by
NWS Nashville, TN

Counties Cumberland County, TN, Fentress County, TN, Grundy County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN, Van Buren County, TN, Warren County, TN, White County, TN

The radar

The Nashville radar (KOHX), 112 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this winter storm warning went out at Jan 2, 2:27 PM CST, 11 hours 39 minutes earlier.

Area forecast discussion, Jan 2, 2:27 PM CST, 11 hours 39 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
227 PM CST Sun Jan 2 2022

.DISCUSSION...

Closed upper low now nearing the MS river expected to slide just to
our south through tonight, pushing well east before sunrise Monday.
This upper low has a pretty good moisture source and that plus
pretty decent UVV will give a shot of winter pcpn, which has
already started across our northwest. Temps falling and this
trend will continue. We will likely see a slow changeover through
the reminder of the day, become all snow this evening. Snow amount
vary greatly in latest HiRes models. Several CAMs showing very
high bullseye's here and there...but current thinking is most
areas west of the Plateau will see .5 to 2 inches, with 2-3 on the
Plateau. These amounts will be mostly on grassy, exposed
surfaces. Roads surfaces quite warm and much of this will melt
while falling. Elevated surfaces such as bridges/overpasses may
see some slick spots late tonight, and for the morning commute.
Now looking at this track it is possible a deformation/heavier
snow band catches parts of the south/east and amounts there go a
bit higher.

Behind the deep upper low, our flow flattens out and we will see a
slow southwest shift on Wednesday as another upper wave
approaches. Wednesday night another cold front will push through.
This front stalls to our south, and a SFC wave eventually rides
up along it early Thursday. GFS/ECM continue to flip-flop, with
the GFS much drier than the ECM. ECM lifts a good bit of moisture
up across our south/east, while GFS pcpn extremely limited. Temps
will again be quite cool as well and onset of any developing pcpn
will probably be a mix, although the south changes to mainly rain
in the afternoon. Still all kinds of uncertainty with this
system, other than any developing pcpn should be gone pretty quick
Thursday evening.

And with such progressive flow, we are looking at another cold front
pushing through early Sunday. Temps are fairly warm and any pcpn
with system looking to be all liquid. There should be a decent
band of rain associated, which will move out Sunday evening.

&&

.AVIATION...
18Z TAF DISCUSSION.

Poor flying conditions for all sites this afternoon and overnight
as rain spreads north and east and gradually transitions to snow.
Gusty northwest winds will also accompany the precip as will MVFR
to IFR cigs. Snow will continue for much of the evening and
eventually end from CKV to CSV from 07z to 10z. Cigs will start to
improve after 12z Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      25  39  24  50  38 /  80   0   0   0   0
Clarksville    23  39  22  49  37 /  50   0   0   0   0
Crossville     23  35  21  46  34 / 100   0   0   0   0
Columbia       24  40  20  50  36 /  80   0   0   0   0
Lawrenceburg   24  38  19  50  37 /  90   0   0   0   0
Waverly        23  39  23  49  37 /  60   0   0   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 3 AM CST Monday for Bedford-Cannon-
Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-
Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-
Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett-
Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van
Buren-Warren-Wayne-White-Williamson-Wilson.

&&

DISCUSSION......07
AVIATION........11
Hazardous weather outlook, Jan 2, 4:58 AM CST, 21 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
458 AM CST Sun Jan 2 2022

TNZ005>011-023>034-056>066-075-077>080-093>095-031100-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
458 AM CST Sun Jan 2 2022

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

A Winter Weather Advisory is in effect from 3 pm today until 3 am
Monday morning. Generally, 1 to 2 inches is expected across all of
Middle TN. However, a little more is possible on the Cumberland
Plateau. Expect slick roads and travel impacts in many areas Monday
morning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Snowfall measurements will be helpful. Please relay any information
about observed severe weather to the NWS while following all local,
state, and CDC guidelines.

27

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 8:03 PM CSTRiver Flood AdvisoryOHXHickman56 hr
Jan 2, 8:07 PM CSTRiver Flood AdvisoryOHXGiles14 hr
Jan 2, 9:59 PM CSTRiver Flood AdvisoryOHXPerry31 hr
Jan 3, 1:28 PM CSTRiver Flood AdvisoryOHXHumphreys51 hr
Jan 3, 1:29 PM CSTRiver Flood AdvisoryOHXDecatur, Hardin, Perry, Wayne11 days

Nearby

Winter Storm Warnings in Tennessee, 2022Every winter storm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.